Citalopram & sexual dysfunction

Postby Slowfish » Sun Jun 10, 2007 3:03 pm

Hi there

I have now been taking Citalopram (20mg) for about 4 weeks and the effects have definitely started as I feel a lot better. Horrible initial side effects with being dizzy, sweating, nausea, etc but they have now disappeared. The only side effect still thats lasted is the low libido and inability to orgasm. This is proving a real problem as my wife and I are trying for a baby.

Does anyone know what can be done to address this side effect? Are there other anti-depressants where sexual dysfunction is not a problem?

Cheers
slowfish
Slowfish
New Member
 
Posts: 6
Joined: Sun Jun 10, 2007 2:48 pm
Likes Received: 0


#1

Postby Olgadapolga » Mon Jun 11, 2007 10:28 am

It's sadly a common side effect of many of this sort of medication we all react differently to diffeerent ones. Talk to your GP about it
Olgadapolga
Senior Member
 
Posts: 1095
Joined: Thu Sep 14, 2006 11:24 am
Location: Bristol, uk
Likes Received: 0

#2

Postby lupu » Mon Jun 11, 2007 8:07 pm

Slowfish, my doc suggested a drug holiday like skippng one day. I have also changed the time of my medication from evening to morning and I think on the whole the problem has eased at night. By the next morning it should be better.
lupu
Junior Member
 
Posts: 68
Joined: Fri May 04, 2007 11:02 pm
Location: Malta
Likes Received: 0

#3

Postby TooDeep » Wed Jun 13, 2007 1:38 pm

Speak to you doctor and ask him about Wellbutrin XL (Bupropion hydrochloride). An antidepressant which i have heard has no or little sexual side effects.

I wish i had been given these instead of ssri's :(
TooDeep
New Member
 
Posts: 6
Joined: Mon Mar 20, 2006 12:02 pm
Location: London
Likes Received: 0

#4

Postby prey1234 » Wed Jun 13, 2007 4:38 pm

Try taking a herb called horny goat weed its a stupid name but I have been told it does help.
prey1234
Full Member
 
Posts: 146
Joined: Sat Mar 03, 2007 5:13 pm
Location: Newcastle
Likes Received: 0

#5

Postby Isola Bella » Thu Jun 14, 2007 6:07 pm

My partner takes the same dosage of citalopram as you, and for several weeks he had the same problem. With time though, it does seem to be evening out and his libido is returning (yay!) :)

Keep going with it for a while and you may find the same experience. If not, then maybe you need to alter it in some way.

You could also try making it more 'special' and making sure you both have a sense of humour about things, otherwise the tension/stress of not having a decent drive will add to the problem. If you both work to make one another feel special, to pamper one another etc. this makes it all easier to deal with - it certainly does with us.

Don't give up - the drug has helped my partners anxiety (and our relationship) no end, and like I said, his libido began returning after a while - I think you have to be patient.

Good luck :wink:
Isola Bella
Full Member
 
Posts: 236
Joined: Mon Mar 12, 2007 3:51 pm
Location: Scotland
Likes Received: 0

#6

Postby lupu » Fri Jun 15, 2007 5:12 am

A lot of people keep going on about the loss of libido with citalopram. I take cipralex which is escitalopram. I was prescribed that as other antidepressants that I had been taking completely killed my sex drive and to be honest killed of most of my emotins except some anxiety. My Sex drive has never been higher. I know this is personal but I shall say it since it is relevant to Slowfish. The only sexual side effect that I would be worried about if I am trying for kids would be the problem of sometimes not being able to ejaculate.
lupu
Junior Member
 
Posts: 68
Joined: Fri May 04, 2007 11:02 pm
Location: Malta
Likes Received: 0

#7

Postby monicatje » Thu Jun 28, 2007 5:50 pm

Slowfish,

I had the same side effects as you at the beginning on citalopram - no libido and completely physically unable to orgasm. I am a female and my doctor had told me that it only effects men in this way!!

She also mentioned another drug I coudl try but can't remember the name. However, was reluctant to change as one of the likely side effects of this drugs was extreme tiredness.

Anyway, good news is my sex drive came back after about 2 months of taking it ( husband is pleased :wink: ) and all seems normal now!

So if you think the citalopram is working from you in other ways I would persist with it for a while.
Good luck,
Monica
monicatje
New Member
 
Posts: 9
Joined: Mon Jan 08, 2007 4:26 pm
Likes Received: 0

#8

Postby Slowfish » Thu Jun 28, 2007 8:50 pm

Hi there

Just a quick message to thank everyone for their very helpful replies and good luck wishes. I'm certainly feelling a lot better within myself and the sex drive seems to be slowly returning! So fingers crossed we will get lucky and produce a baby.

Thanks again
slowfish :D
Slowfish
New Member
 
Posts: 6
Joined: Sun Jun 10, 2007 2:48 pm
Likes Received: 0

#9

Postby lupu » Fri Jun 29, 2007 5:40 am

Good luck Slowfish.
lupu
Junior Member
 
Posts: 68
Joined: Fri May 04, 2007 11:02 pm
Location: Malta
Likes Received: 0

#10

Postby sweet_cheeks » Fri Jun 29, 2007 2:21 pm

Your sex drive will come back mate, mine totally went out of the window, but has gradually come back with a vengence i can tell you. And as for my loved one, well i now she is happy(sorry). But at the beginning i couldn't ejaculate, and sometimes it took quite alot to get to that stage. But after a month everything is back to normal, and we are basically like rabbits.......

Good luck, with trying for the baby......
sweet_cheeks
Junior Member
 
Posts: 28
Joined: Wed May 30, 2007 11:15 pm
Likes Received: 0

#11

Postby siebedb0 » Thu Jul 05, 2007 2:37 am

If I'm not being too personal, I have a question. Can you orgasm while masturbating? I am a woman and have a decreased libido and was having an inability to orgasm, however, I was able to while masturbating. I've noticed that if I have think of sex throughout the day and while having foreplay I need to be mentally relaxed and calm, I can achieve orgasm just as before.
siebedb0
New Member
 
Posts: 1
Joined: Thu Jul 05, 2007 2:30 am
Likes Received: 0



  • Similar Topics
    Replies
    Views
    Last post

Return to Depression